MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ZIRC 12/14 FEM HD 28 + 0; PRSTHSS, HP, SM-CNSTRND, MTL/CRMC/PLYMR, CMNTD R NN-PRS, NCMNTD

SMITH & NEPHEW, INC. ZIRC 12/14 FEM HD 28 + 0; PRSTHSS, HP, SM-CNSTRND, MTL/CRMC/PLYMR, CMNTD R NN-PRS, NCMNTD
Catalog Number 71320028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a left-sided thr had been performed, the patient started experiencing pain.An x-ray image showed that the liner was worn, so the surgeon recommended exchanging the liner and the femoral head.A revision surgery was performed to address the issue: both components were explanted.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms the information and x-rays submitted did not provide any insight to the cause of this patient¿s pain or the wear of the polyethylene insert.This patient¿s level of activity and the age of the insert may have contributed to the issue.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
ZIRC 12/14 FEM HD 28 + 0
Common Device Name
PRSTHSS, HP, SM-CNSTRND, MTL/CRMC/PLYMR, CMNTD R NN-PRS, NCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10112952
Report Number1020279-2020-01953
Device Sequence Number14283082
Product Code LZO
UDI-Device Identifier03596010196187
UDI-Public3596010196187
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K971414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71320028
Device Lot NumberT04950001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;